Thunderstorm Wind, Camp
- When
- May 27, 10:46 AM CST
- Where
- Camp County, 1.16 mi E of Pittsburg
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 33.000, -94.950
Trees were downed taking a power line down with them.
A mesoscale convective system which developed during the early morning hours of May 27th across central Oklahoma moved southeast during the morning and produced widespread wind damage across northeast Texas, southwest Arkansas and northwest Louisiana. The atmosphere ahead of the complex was very unstable with moisture advection helping to feed the system as it moved southeast out of Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A mesoscale convective system which developed during the early morning hours of May 27th across central Oklahoma moved southeast during the morning and produced widespread wind damage across northeast Texas, southwest Arkansas and northwest Louisiana. The atmosphere ahead of the complex was very unstable with moisture advection helping to feed the system as it moved southeast out of Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 27, 9:56 AM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1056 AM CDT TUE MAY 27 2008 .DISCUSSION... MCS REQUIRING FIRST PERIOD UPDATES TO MAX TEMPS...WINDS...POPS... DEWPOINTS ETC TODAY. SOUTHWARD PROGRESS OF SYSTEM MAY MAKE PRECIP LIKELY DOWN TO I 20 OF NE TX THIS AFTERNOON. ADDED POPS TO CENTRAL LA AS WELL FOR THE AFTERNOON...AND BUMPED UP SHV TO 40 PERCENT. EXPECT WINDS WHICH ARE CURRENTLY NELY OVER OUR NW PORTION OF CA...WILL VEER BACK AROUND TO SOUTHERLY BY LATE AFTERNOON. /17/ && .AVIATION... MCS CONTINUES TO DROP SOUTHWARD INTO N TX SLOWLY FORCING AN OUTFLOW BOUNDARY INTO I-30 CORRIDOR. MOST OF THE HEAVY...ACTIVE PART OF THIS FEATURE CONTINUES TO MOVE TOWARD KTYR/KGGG. ADDED COVERAGE WILL LIKELY DEVELOP ALONG THE OUTFLOW INTO KTXK AND PERHAPS EVEN KSHV AS HEATING BUILDS LATE AM/EARLY PM. EXPECT THE USUAL MVFR/IFR CONDITIONS TO ACCOMPANY HEAVY DOWNPOURS...BUT ELSEWHERE CIGS ARE LIFTING AND THINNING. SFC WINDS WILL CONTINUE S OR SW AROUND 10 KTS EVEN BEHIND THE BOUNDARY AS THE WEAK COOL FRONT REMAINS OVER KANSAS ATTM. THE FRONT IS TIGHT ON THE EASTERN SIDE OF THE UPPER RIDGE AND IS TAKING ON A BACK DOOR POSTURE...BUT WE CAN EXPECT ANOTHER NOCTURNAL MCS WHICH SHOULD HELP DROP IN A BRIEF NORTHERLY FLOW LATE TOMORROW ALONG THE I-20 CORRIDOR. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 91 74 86 70 / 40 30 50 30 MLU 92 72 85 67 / 20 20 50 30 DEQ 85 67 84 65 / 60 60 50 20 TXK 87 70 84 69 / 60 40 50 20 ELD 90 69 84 66 / 60 40 50 20 TYR 90 73 87 69 / 40 30 50 30 GGG 91 73 87 68 / 40 30 50 30 LFK 93 73 91 68 / 20 10 50 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT TUE MAY 27 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY...MAINLY ACROSS THE NORTHERN HALF OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AS WELL AS SOUTHWEST ARKANSAS. STRONG STORMS THIS MORNING JUST NORTH OF THE REGION SHOULD GRADUALLY MOVE INTO THE REGION LATER THIS MORNING INTO THE AFTERNOON HOURS. THESE THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS AS WELL AS LOCALLY HEAVY RAINFALL AMOUNTS THROUGH THE DAY INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL LIKELY BE ONGOING NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTH CENTRAL LOUISIANA DURING THE PREDAWN HOURS WEDNESDAY MORNING. THIS ACTIVITY WILL GRADUALLY SHIFT FURTHER SOUTH AND EAST DURING THE DAY MONDAY AS A COLD FRONT TRIES TO ENTER THE REGION FROM THE NORTH. THUNDERSTORMS ON WEDNESDAY COULD POSSIBLY PRODUCE STRONG AND DAMAGING WIND GUSTS ALONG WITH LOCALLY HEAVY RAINFALL. THE THUNDERSTORM ACTIVITY SHOULD BEGIN TO DECREASE IN AREAL COVERAGE AND INTENSITY BY WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION MAY BE NEEDED TODAY THROUGH TONIGHT. 13
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
646 AM CDT TUE MAY 27 2008
OKZ077-271245-
MCCURTAIN-
646 AM CDT TUE MAY 27 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 745 AM CDT FOR THE FOLLOWING COUNTY
IN SOUTHEAST OKLAHOMA
MCCURTAIN
INCLUDING THE FOLLOWING LOCATIONS
BATTIEST...BEACHTON...BETHEL...HOCHATOWN...MOUNT HERMAN...
PICKENS...RINGOLD...SHERWOOD...SMITHVILLE AND WATSON
AT 636 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES EAST OF NASHOBA...OR 25 MILES SOUTHEAST
OF CLAYTON...MOVING SOUTHEAST AT 46 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3411 9448 3412 9516 3416 9517 3417 9515
3425 9515 3426 9514 3426 9505 3451 9505
3451 9504 3452 9450
TIME...MOT...LOC 1146Z 316DEG 40KT 3434 9486PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1111 AM CDT TUE MAY 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG 13 N DIERKS 34.31N 94.02W
05/26/2008 HOWARD AR EMERGENCY MNGR
A FEW LARGE LIMBS AND ONE SMALL TREE DOWN IN ATHENS.
&&
17The Shreveport radar (KSHV), 120 km away, was scanning. The volume nearest the first event began at 16:46 UTC.
10 thunderstorm wind. Local standard time, as filed.
Trees were downed taking a power line down with them.
Power lines were downed.
Trees were downed on FM 161 about 1 mile north of Hwy 11.
Power lines were downed.
Power lines were downed.
Multiple trees were downed north of Kilgore, Texas.
Multiple trees downed east of Kilgore, Texas.
Power outages as a result of trees down on powerlines throughout the northern portion of Rusk County.
Power lines were downed.
Trees were downed in the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 103581, 103590, 103582, 103587, 103589, 103583, 103584, 103586, 103588, 103591.